Vincristine Side Effect! - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 03-25-2013
USMLE Forums Veteran
 
Steps History: Step 1 Only
Posts: 283
Threads: 35
Thanked 206 Times in 115 Posts
Reputation: 216
Drug Vincristine Side Effect!

72 year old male is treated with Vincristine for Kaposi sarcoma. After several treatments, he begins to complain numbness, tingling, weakness in his lower legs. Ankle reflexes are 1+ bilaterally and Patellar reflexes are 1+ on the right and 2+ on the left. Which of the following is the most likely explanations of this?


A. Compromise of the vascular supply to the extremilities
B. Demyelination of the long tracts within the spinal cord
C. Disruption of the neuronal cytoskeleton
D. Disruption of slow anterograde transport
Reply With Quote Quick reply to this message



  #2  
Old 03-25-2013
USMLE Forums Veteran
 
Steps History: 1+CK+CS
Posts: 214
Threads: 29
Thanked 62 Times in 40 Posts
Reputation: 72
Default

c ?
Reply With Quote Quick reply to this message
  #3  
Old 03-25-2013
USMLE Forums Scout
 
Steps History: Step 1 Only
Posts: 57
Threads: 0
Thanked 60 Times in 22 Posts
Default

Answer is C
Reply With Quote Quick reply to this message
 
  #4  
Old 03-25-2013
USMLE Forums Scout
 
Steps History: Not yet
Posts: 57
Threads: 13
Thanked 17 Times in 15 Posts
Reputation: 27
Default

D) disruption of anterograde transport , vincristine acts on microtubles which helps in axoplasmic neuronal transport.
Reply With Quote Quick reply to this message
The above post was thanked by:
nandish_m (03-25-2013)
  #5  
Old 03-26-2013
neha_subh's Avatar
USMLE Forums Veteran
 
Steps History: 1 + CS
Posts: 209
Threads: 18
Thanked 112 Times in 75 Posts
Reputation: 122
Default

72 year old male is treated with Vincristine for Kaposi sarcoma. After several treatments, he begins to complain numbness, tingling, weakness in his lower legs. Ankle reflexes are 1+ bilaterally and Patellar reflexes are 1+ on the right and 2+ on the left. Which of the following is the most likely explanations of this?


C. Disruption of the neuronal cytoskeleton
it damages the cytoskeleton of large sensory neurons and myelinated axons in the vincristine induced painful peripheral neuropathy
http://www.ncbi.nlm.nih.gov/pubmed/10931481
__________________
lets kick some doors open and help each other to reach our destinies
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

Last edited by neha_subh; 03-26-2013 at 01:15 AM.
Reply With Quote Quick reply to this message
  #6  
Old 03-26-2013
USMLE Forums Addict
 
Steps History: CK Only
Posts: 125
Threads: 24
Thanked 30 Times in 21 Posts
Reputation: 40
Default

C, please explain, my guess is C
Reply With Quote Quick reply to this message
  #7  
Old 03-26-2013
USMLE Forums Scout
 
Steps History: Step 1 Only
Posts: 57
Threads: 0
Thanked 60 Times in 22 Posts
Default

Type vincristine in usmle world search and you will find the same exact question.

Quote:
Originally Posted by drsurge View Post
C, please explain, my guess is C
Reply With Quote Quick reply to this message
  #8  
Old 03-26-2013
USMLE Forums Addict
 
Steps History: CK Only
Posts: 125
Threads: 24
Thanked 30 Times in 21 Posts
Reputation: 40
Default

Quote:
Originally Posted by sherina90 View Post
Type vincristine in usmle world search and you will find the same exact question.
Oh Usmle world has a search section, ok thanks
Reply With Quote Quick reply to this message
  #9  
Old 03-27-2013
USMLE Forums Veteran
 
Steps History: Step 1 Only
Posts: 283
Threads: 35
Thanked 206 Times in 115 Posts
Reputation: 216
Default Correct answer is C

Vincristine disrupts microtubule assemblies - prevents spindle formation in dividing cancer cells, which is the presumed mechanism of action. Microtubules are the key component of the neuronal cytoskeleton necessary to fast anterograde and retrograde transport.
Reply With Quote Quick reply to this message



Reply

Tags
Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
the most common side effect of olanzapine chienpolska USMLE Step 2 CK Forum 1 06-30-2012 04:28 AM
Warfarin Side Effect! kenlee USMLE Step 1 Forum 6 03-12-2012 05:42 AM
Methotrexate Side Effect drnrpatel USMLE Step 2 CK Forum 8 12-03-2011 07:02 PM
Side Effect of Isotretinoin usmleman2020 USMLE Step 1 Forum 11 09-14-2011 06:47 PM
Leukopenia Side Effect sam01 USMLE Step 1 Forum 4 06-29-2010 05:38 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)